Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 103, NWS Morristown, TN

July 3, 2001Bradley County, Hamilton County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jul 3, 2001, 2:03 PM EDT for Bradley County, Hamilton County, Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 3, 2001, 2:03 PM EDT (18:03 UTC)
Expired
Jul 3, 2001, 2:45 PM EDT
In force
42 min
Issued by
NWS Morristown, TN
Area
Whole counties

Counties Bradley County, TN, Hamilton County, TN

The radar

The Northeast Alabama radar (KHTX), 101 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 986 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
986 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
845 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMRX 031803
SVRMRX

TNC011-065-031845-
/NEW.KMRX.SV.W.0185.031803-031845/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
203 PM EDT TUE JUL 3 2001

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRADLEY COUNTY IN EAST TENNESSEE
  HAMILTON COUNTY IN EAST TENNESSEE

* UNTIL 245 PM EDT

* AT 201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES NORTHWEST OF MCDONALD...OR 11 MILES
  WEST OF CLEVELAND...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MCDONALD AROUND 210 PM EDT
  HOPEWELL AROUND 225 PM EDT
  CLEVELAND AROUND 230 PM EDT
  TASSO AROUND 235 PM EDT

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
  WINDS UP TO 70 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES...
  AND DAMAGE CHIMNEYS AND TV ANTENNAS.
  HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS.
  FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING.

AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT WHILE
LIGHTNING IS IN THE AREA.

$$

LAT...LON 3523 8517 3503 8511 3505 8477 3531 8480

AUSTIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 9:35 AM EDT, 4 hours 28 minutes earlier.

Area forecast discussion, Jul 3, 9:35 AM EDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
935 AM EDT TUE JUL 3 2001

QUICK ZONE FORECAST UPDATE ALREADY SENT...ELIMINATING THE MENTION OF FOG THIS
MORNING. AND...FOR THIS AFTERNOON...BUMPED HIGH TEMPERATURES IN THE SOUTHERN
VALLEY TO NEAR 90 AND SOUTHWEST WINDS IN THE CENTRAL VALLEY.

.MRX...
NC...NONE.
TN...NONE.
VA...NONE.

DH

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 2:15 PM EDTSevere Thunderstorm WarningMRXKnox30 min
Jul 3, 2:45 PM EDTFlash Flood WarningMRXCarter3 hr
Jul 3, 2:57 PM EDTSevere Thunderstorm WarningMRXPolk48 min
Jul 3, 4:15 PM EDTFlash Flood WarningMRXSullivan3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.